Florida, 2011Hail and Damaging Wind in Florida, June 12, 2011
June 12, 2011 · NWS JAX · 2 events in 2 counties and zones
Storms initiated over an unstable air mass and along the sea breeze fronts and outflow boundaries. There was an unseasonably cold pocket of air aloft which aided in hail and lightning development, as well as down burst potential.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Storms initiated over an unstable air mass and along the sea breeze fronts and outflow boundaries. There was an unseasonably cold pocket of air aloft which aided in hail and lightning development, as well as down burst potential.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 12, 1:52 PM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 12, 1:52 PM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
252 PM EDT SUN JUN 12 2011
...ABOVE NORMAL TEMPERATURES THOUGH THE WEEK...
.SHORT TERM...TNGT THRU TUE NGT...SEA BREEZE INTERSECTION ALONG
US-301 CORRIDOR LATE TODAY SHOULD SPARK SCATTERED T-STORMS WHICH
SHOULD FIZZLE AFTER DARK. FOR MON...WEAK SHORTWAVE ON NWRLY FLOW
WILL HELP PUSH WEAK SFC FRONT SWD ACRS SRN GA AND PRODUCE SCATTERED
SHRA/TSRA. FRONT STALLS AND WEAKENS OVER SRN GA TUE AS SHORTWAVE
EXITS THE AREA LEADING TO LESSER COVERAGE OF TSRA. EAST COAST SEA
BREEZE LIKELY TO BE PINNED CLOSE TO COASTLINE MON AND TUE AFTNS
GIVEN MORE LLVL WRLY FLOW.
MOS GUID HAS CONTINUED TO SHOW A COOL BIAS OF 3-5 DEGREES. MODEL LLVL
THICKNESS/TEMP FIELDS HAVE THE SAME VALUES OVER SW GA YDAY...WHERE
TEMPS NEARED 100 DEG...ACROSS MUCH OF SRN GA TMRW AFTN AND TUE
AFTN. RECORD TEMPS ARE AROUND 100 DEG...SO COULD TIE IN SOME AREAS
ESP INTERIOR. EXPECT DWPTS IN LOW/MID 70S IN MORNING...MIXING OUT TO
MID/UPR 60S IN AFTN WHICH SHOULD KEEP HEAT INDEX VALUES BELOW
HEAT ADVISORY CRITERIA...BUT STILL LIKELY STAYING IN 100-105
RANGE THROUGH AFTN MON AND TUE.
.LONG TERM...WED THRU SUN...CONTINUED HOT AND HUMID. ABOVE NORMAL
TEMPS WITH AFTN HEAT INDEX VALUES IN 100-105 RANGE EXPECTED
THROUGH THE WORKWEEK. ONLY LOW CHANCES OF RAIN EACH AFTN ALONG SEA
BREEZE BDRYS. GENERALLY WNW FLOW ALOFT WITH WEAK DISTURBANCES
THU/FRI WHICH COULD ENHANCE RAIN CHANCES...FOR NOW KEEPING POPS
20-30 UNTIL I SEE A CLEARER FOCUS FOR GREATER PCPN COVERAGE.
&&
.AVIATION...AREAS OF SMOKE ALONG THE COAST WILL KEEP MVFR VSBY AT
SSI AND CRG TIL AROUND 00Z. SCATTERED STORMS WILL CONTINUE TO
DEVELOP THIS AFTERNOON AS SEA BREEZES CONVERGE INLAND. HAVE
HAVE VCTS AT VQQ AND GNV TIL 01Z. HAVE CB AT REST OF TERMINALS.
PATCHY FOG POSSIBLE LATER TONIGHT ACROSS THE INLAND AREAS.
&&
.MARINE...NO HEADLINES. SOUTHEAST WINDS WILL VEER TO THE WEST
TONIGHT AND MONDAY AS A COLD FRONT MOVES TOWARDS THE WATERS.
AREAS OF SMOKE ACROSS THE NEAR SHORE WATERS.
&&
.FIRE WEATHER...FIRE DANGER STATEMENT IN EFFECT THIS AFTERNOON FOR
MUCH OF INLAND NORTHEAST FLORIDA FOR MARGINALLY LOW RH AND HIGH ERC.
RH VALUES WILL BRIEFLY DROP BELOW 35 PERCENT. SIMILAR CONDITIONS ARE
POSSIBLE MONDAY DUE TO THE HOT AFTERNOON TEMPS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 70 100 70 100 / 20 30 20 20
SSI 74 93 74 94 / 10 30 20 20
JAX 71 98 73 99 / 10 30 20 20
SGJ 72 93 75 93 / 10 30 20 20
GNV 70 97 71 98 / 20 30 20 30
OCF 70 95 71 96 / 10 20 10 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
WOLF/PETERSON
Hazardous weather outlook, Jun 12, 4:05 AM EST, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
505 AM EDT SUN JUN 12 2011
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-130915-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
505 AM EDT SUN JUN 12 2011
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
SMOKE FROM AREA WILDFIRES WILL CONTINUE TO CAUSE PERIODIC
VISIBILITY RESTRICTIONS NEAR THE FIRES.
THERE IS A CHANCE FOR ISOLATED TO SCATTERED THUNDERSTORMS ACROSS
THE REGION THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THERE IS A CHANCE FOR PRIMARILY AFTERNOON AND EVENING ISOLATED TO
SCATTERED THUNDERSTORMS EACH DAY THIS WEEK. A PASSING SURFACE
TROUGH COULD TRIGGER A FEW STRONGER STORMS MONDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jun 12, 2:49 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
349 PM EDT SUN JUN 12 2011
FLZ037-122030-
PUTNAM-
349 PM EDT SUN JUN 12 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN PUTNAM
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 430 PM EDT...
AT 349 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER POMONA PARK...MOVING SOUTHEAST AT 5
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WELAKA...
POMONA PARK AND LAKE COMO THROUGH 430 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2948 8151 2940 8162 2948 8174 2958 8162
TIME...MOT...LOC 1949Z 306DEG 4KT 2950 8160
PETERSON
Special weather statement, Jun 12, 2:53 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
353 PM EDT SUN JUN 12 2011
FLZ035-036-122030-
ALACHUA-GILCHRIST-
353 PM EDT SUN JUN 12 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN ALACHUA
AND SOUTHERN GILCHRIST COUNTIES FOR SMALL HAIL VALID UNTIL 430 PM
EDT...
AT 353 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTH OF TRENTON...MOVING
SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND BELL...TRENTON AND NEWBERRY THROUGH 430 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2976 8286 2967 8257 2956 8267 2956 8275
2958 8278 2958 8285 2966 8295
TIME...MOT...LOC 1953Z 305DEG 8KT 2968 8282
PRESNALLSpecial weather statement, Jun 12, 3:03 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
403 PM EDT SUN JUN 12 2011
FLZ020-021-122030-
HAMILTON-SUWANNEE-
403 PM EDT SUN JUN 12 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
HAMILTON AND NORTHEASTERN SUWANNEE COUNTIES FOR SMALL HAIL VALID
UNTIL 430 PM EDT...
AT 403 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF SUWANNEE SPRINGS...
MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND SUWANNEE SPRINGS...LIVE OAK AND HOUSTON THROUGH 430 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3036 8275 3020 8291 3040 8311 3048 8299
TIME...MOT...LOC 2003Z 315DEG 10KT 3036 8296
PRESNALL
Special weather statement, Jun 12, 3:19 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
419 PM EDT SUN JUN 12 2011
GAZ136-122100-
WAYNE-
419 PM EDT SUN JUN 12 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL WAYNE
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 500 PM
EDT...
AT 419 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES WEST OF JESUP...MOVING SOUTH AT
5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ODUM...
JESUP...SCREVEN AND BROADHURST THROUGH 500 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3166 8184 3140 8183 3143 8206 3146 8206
3148 8209 3148 8213 3170 8204
TIME...MOT...LOC 2019Z 011DEG 5KT 3159 8196
TRABERTSpecial weather statement, Jun 12, 3:37 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
437 PM EDT SUN JUN 12 2011
FLZ020-021-122115-
HAMILTON-SUWANNEE-
437 PM EDT SUN JUN 12 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
HAMILTON AND NORTHWESTERN SUWANNEE COUNTIES FOR SMALL HAIL VALID
UNTIL 515 PM EDT...
AT 437 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES SOUTHEAST OF SUWANNEE RIVER STATE
PARK...MOVING SOUTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND SUWANNEE RIVER STATE PARK...NEWBURN...
SUWANNEE SPRINGS AND LIVE OAK THROUGH 515 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3031 8322 3035 8322 3036 8320 3037 8320
3040 8318 3050 8309 3041 8286 3018 8306
3030 8323
TIME...MOT...LOC 2037Z 304DEG 8KT 3034 8311
PRESNALLSpecial weather statement, Jun 12, 3:45 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
445 PM EDT SUN JUN 12 2011
FLZ020>022-122130-
COLUMBIA-HAMILTON-SUWANNEE-
445 PM EDT SUN JUN 12 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
COLUMBIA...SOUTHEASTERN HAMILTON AND EASTERN SUWANNEE COUNTIES FOR
SMALL HAIL VALID UNTIL 530 PM EDT...
AT 445 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES SOUTHWEST OF WINFIELD...OR 5 MILES
WEST OF LAKE CITY...MOVING SOUTHEAST AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WINFIELD...WHITE
SPRINGS...WELLBORN...SUWANNEE VALLEY...HOUSTON...FIVE POINTS...LAKE
CITY...COLUMBIA AND WATERTOWN THROUGH 530 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3030 8248 3005 8267 3023 8294 3044 8275
TIME...MOT...LOC 2045Z 302DEG 8KT 3021 8272
PRESNALL
Hail, Hamilton
- When
- June 12, 3:46 PM EST
- Where
- Hamilton County, 2.48 mi ESE of West Lake
- Measured
- 1.25 in hail
- Reported by
- Law Enforcement
- Coordinates
- 30.470, -83.090
Half dollar size hail was reported near County Road 751 SW of Jasper. Tree damaged from wind gusts was also observed in the area.
Thunderstorm Wind, Suwannee
- When
- June 12, 4:00 PM EST
- Where
- Suwannee County, 4.78 mi NNE of Falmouth
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.410, -83.090
Power lines were blown down in the NW portion of the county. The time of the event was based on radar.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in North Dakota, June 12 to 13, 2011$485,000 · EF2 · 25 events
- Heat in Texas, June 12, 20111 death · 1 event
- Wildfire in New Mexico, June 12 to 28, 2011$2.5 million · 1 event
- Hail and Damaging Winds in Virginia, June 12, 2011$160,000 · 1.75 in hail · 14 events
- Wildfire in Louisiana, June 12 to 20, 2011$250,000 · 1 event
- Tornadoes and Hail in Pennsylvania, June 12, 2011$40,000 · EF1 · 10 events
- Hail and Damaging Winds in Wyoming, June 12, 2011$127,000 · 1.25 in hail · 7 events
- Hail and Damaging Winds in Virginia, June 12, 2011$78,000 · 1.75 in hail · 16 events
- Tornadoes and Hail in Maryland, June 12, 2011$78,000 · EF0 · 16 events
- Hail and Damaging Winds in Georgia, June 12 to 17, 2011$52,000 · 1.75 in hail · 16 events
- Lightning Strike in Illinois, June 12, 2011$100,000 · 1 event
- Damaging Winds in Mississippi, June 12, 2011$73,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 304268, 304269.